Alert archive / Florida / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 36, NWS Tampa Bay, FL

July 9, 2012Hernando County, Sumter County, Florida

NWS Tampa Bay, FL issued this severe thunderstorm warning at Jul 9, 2012, 2:56 PM EDT for Hernando County, Sumter County, Florida. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 9, 2012, 2:56 PM EDT (18:56 UTC)
Expired
Jul 9, 2012, 3:45 PM EDT
In force
49 min
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon

Counties Hernando County, FL, Sumter County, FL

The radar

The Tampa radar (KTBW), 94 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 6.9 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2012-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3312 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2012-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3312 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
649 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

147 
WUUS52 KTBW 091856
SVRTBW
FLC053-119-091945-
/O.NEW.KTBW.SV.W.0036.120709T1856Z-120709T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
256 PM EDT MON JUL 9 2012

THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SUMTER COUNTY IN CENTRAL FLORIDA...
  HERNANDO COUNTY IN WEST CENTRAL FLORIDA...

* UNTIL 345 PM EDT.

* AT 256 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  RIDGE MANOR...OR 9 MILES SOUTHWEST OF BUSHNELL...AND MOVING WEST AT
  10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BROOKSVILLE AND LAKE LINDSEY.

THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 301 AND 309.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 2846 8243 2865 8242 2864 8209 2851 8212
TIME...MOT...LOC 1856Z 090DEG 10KT 2855 8220

$$
2 follow-up statements
696 
WWUS52 KTBW 091901
SVSTBW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
301 PM EDT MON JUL 9 2012

FLC053-119-091945-
/O.CON.KTBW.SV.W.0036.000000T0000Z-120709T1945Z/
SUMTER FL-HERNANDO FL-
301 PM EDT MON JUL 9 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR EASTERN HERNANDO AND WESTERN SUMTER COUNTIES...

AT 301 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED NEAR CROOM...OR 8 MILES SOUTHWEST OF BUSHNELL...MOVING WEST
AT 15 MPH.

THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 301 AND 309.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 2846 8243 2865 8242 2864 8209 2851 8212
TIME...MOT...LOC 1901Z 095DEG 13KT 2858 8221

$$
909 
WWUS52 KTBW 091936
SVSTBW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
336 PM EDT MON JUL 9 2012

FLC053-119-091946-
/O.EXP.KTBW.SV.W.0036.000000T0000Z-120709T1945Z/
SUMTER FL-HERNANDO FL-
336 PM EDT MON JUL 9 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HERNANDO AND WESTERN
SUMTER COUNTIES WILL EXPIRE AT 345 PM EDT...

ALTHOUGH THE STORM HAS WEAKENED BELOW SEVERE LIMITS IT WILL CONTINUE
TO PRODUCE STRONG GUSTY WINDS...HEAVY RAIN...AND SMALL HAIL UNTIL IT
FULLY DISSIPATES.

LAT...LON 2846 8243 2865 8242 2864 8209 2851 8212
TIME...MOT...LOC 1936Z 090DEG 8KT 2858 8229

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 1:56 PM EDT, 1 hour earlier.

Area forecast discussion, Jul 9, 1:56 PM EDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
156 PM EDT MON JUL 9 2012

.SYNOPSIS...
18Z WATER VAPOR AND H4 RAP ANALYSIS SHOWS ELONGATED UPPER LEVEL
RIDGING EXTENDING FROM THE INTER-MOUNTAIN WEST EASTWARD ACROSS THE
SOUTHERN TIER OF STATES TO OFF THE SOUTHEAST COAST. NORTHERN STREAM
FLOW IS BECOMING INCREASINGLY AMPLIFIED WITH TIME AND HAS ACTED TO
BREAK DOWN THE NORTHERN PORTION OF THE RIDGE ALONG THE EASTERN
SEA-BOARD. THIS BREAKDOWN OF THE RIDGE HAS BROUGHT RELIEF TO SOME
PORTIONS OF THE CONUS THAT HAVE BEEN STRUGGLING WITH RECORD BREAKING
TEMPERATURES. CLOSER TO HOME...THE UPPER RIDGE IS STILL IN PLACE
OVER THE SOUTHEASTERN STATES/FL PENINSULA. THE MAIN SUPPRESSION FROM
THIS RIDGE HOWEVER IS TO THE NORTH OF OUR REGION...AND THE 12Z KTBW
SOUNDING IS SHOWING A MORE AND MORE FAVORABLE PROFILE TO SUPPORT
DEEP CONVECTION. THE PW VALUE OF THE SOUNDING THIS MORNING IS
APPROACHING 1.90"...WHICH IS A BIT ABOVE NORMAL. MID-LEVEL THETA-E
VALUES ARE IN THE 126-129K RANGE...WHICH IS RIGHT ABOUT AT NORMAL
LEVELS FOR JULY...AND CERTAINLY NOT HOSTILE TO CONVECTIVE COLUMNS.
IF THE GUIDANCE IS CORRECT...THEN OUR PROFILE WILL ONLY BECOME MORE
FAVORABLE DURING THE NEXT 24-48 HOURS.

AT THE SURFACE...THE SUBTROPICAL RIDGE AXIS IS ALIGNED ACROSS THE
CENTRAL PORTION OF THE FLORIDA PENINSULA...KEEPING OUR GRADIENT
LIGHT AND OUR FLOW DOMINATED BY NOCTURNAL/MORNING LAND BREEZES AND
AFTERNOON/EVENING SEA BREEZES.

&&

.SHORT TERM (THIS EVENING - WEDNESDAY)...
THE SEA BREEZE IS BECOMING ESTABLISHED AND THE LOW LEVEL FOCUS HAS
BEGUN INITIATING SCATTERED STORMS OVER THE COASTAL ZONES. LOOKS LIKE
A FAIRLY TYPICAL COVERAGE WITH 30-40% POPS OVER MUCH OF THE AREA.
SLIGHTLY HIGHER POPS AROUND 50% WILL BE FOUND DOWNS TOWARD PUNTA
GORDA/FT MYERS...WHERE THE MORE EASTERLY SYNOPTIC FLOW ON THE SOUTH
SIDE OF THE SUBTROPICAL RIDGE AXIS WILL HELP FOCUS CONVERGENCE ALONG
THE WEST COAST SEA-BREEZE.

SCATTERED SHOWERS AND STORMS WILL LINGER THROUGH MID-EVENING BEFORE
BEGINNING TO DISSIPATE OVER LAND WITH THE LOSS OF DIURNAL HEATING
AND SEA-BREEZE FOCUS. AFTER MIDNIGHT...AND ESPECIALLY TOWARD
DAWN...EXPECTING THE DEVELOPING LAND BREEZE CONVERGENCE TO BE
ENHANCED BY THE UPPER DISTURBANCE AND AN ASSOCIATED WEAK SURFACE
TROUGH. THIS PATTERN SHOULD SET UP DECENT COVERAGE OF
NOCTURNAL/MORNING CONVECTION OVER THE COASTAL WATERS. HAVE KEPT A
SLIGHT CHANCE POP IN AT THE BEACHES...AS SOME OF THIS ACTIVITY IS
LIKELY TO BE VERY CLOSE TO THE COAST.

TUESDAY AND WEDNESDAY...
AN ACTIVE CONVECTION PATTERN APPEARS FAVORABLE FOR THE MIDDLE OF
THE WEEK AS COLUMN MOISTURE REMAINS ABOVE NORMAL AND A SERIES OF
WEAK UPPER LEVEL IMPULSES MOVE THROUGH THE EASTERN GULF AROUND THE
PERIPHERY OF AN UPPER RIDGE OFF THE SOUTHEAST CONUS COAST.
SHOWERS/STORMS WILL BE MOST ACTIVE OVER THE COASTAL WATERS DURING
THE LATE NIGHT/MORNING HOURS...AND OVER THE LANDMASS DURING THE DAY
ASSOCIATED WITH DIURNAL HEATING TRIGGERS. CURRENT POP GRIDS
ADVERTISE 50-60% POPS NORTH AND 60-65% POPS SOUTH THE NEXT COUPLE OF
DAYS. OVERALL THOSE WITH OUTDOOR PLANS SHOULD EXPECT TO ENCOUNTER
PERIODIC STORMS. THE HIGHER RAIN CHANCES/CLOUD DEBRIS/AND LESS
EFFICIENT MIXING SHOULD HELP KEEP TEMPERATURES IN CHECK COMPARED TO
THE PAST SEVERAL DAYS. HIGH TEMPS IN THE UPPER 80S TO LOWER 90S WILL
BE MORE COMMON.

&&

.LONG TERM (THURSDAY - SUNDAY)...
AN UPPER LEVEL RIDGE NOSES INTO THE SE U.S. AND EASTERN GULF FROM
THE ATLANTIC THROUGH THE PERIOD AS A TUTT LIKE FEATURE TRACKS
WESTWARD OVER CUBA AND THEN INTO THE GULF DURING THE WEEKEND. THE
AXIS OF SURFACE HIGH PRESSURE REMAINS NORTH OF THE AREA WITH
SOUTHEASTERLY LOW LEVEL FLOW BUT WITH SEA BREEZE CIRCULATIONS IN THE
AFTERNOONS.

THIS PATTERN WILL MAINTAIN DEEP MOISTURE FOR MUCH OF THE PERIOD
WITH HIGH END SCATTERED SHOWERS/THUNDERSTORMS MAINLY IN THE
AFTERNOONS. SLIGHTLY DRIER AIR MAY WORK IN OVER THE WEEKEND WITH
PERHAPS A SLIGHT DOWN TURN IN POPS BUT STILL IN THE SCATTERED
RANGE. TEMPERATURES WILL RUN CLOSE TO OR JUST ABOVE NORMAL.

&&

.AVIATION...
SHOWERS AND STORMS ARE GETTING A EARLY START NEAR THE NORTHERN
TERMINALS OF KPIE AND KTPA. BOTH TERMINALS WILL BE IN TH VICINITY OF
STORMS FOR THE NEXT COUPLE OF HOURS WITH BRIEF MVFR/IFR CONDITIONS
POSSIBLE. FURTHER FROM SARASOTA TO FT. MYERS...STORMS WILL BE
INITIATING IN THE VICINITY DURING THE NEXT COUPLE HOURS. STORMS WILL
DISSIPATE DURING THE MID/LATE EVENING HOURS. STORMS ARE EXPECTED TO
REFORM NEAR THE COAST LATE TONIGHT WITH KSRQ AND KPIE BECOME MOST
LIKELY TO BE IN THE VICINITY OF A CELL. ABOVE NORMAL COVERAGE OF
SHOWERS AND STORMS ANTICIPATED FOR TUESDAY AFTERNOON.

&&

.MARINE...
THE SUBTROPICAL SURFACE RIDGE AXIS WILL REMAIN OVER THE EASTERN GULF
OF MEXICO FOR THE NEXT SEVERAL DAYS. WINDS AND SEAS WILL PICK UP
SLIGHTLY OUT OF THE EAST AND SOUTHEAST FROM TAMPA BAY SOUTHWARD
DURING TUESDAY AND WEDNESDAY WITH THE PASSAGE OF A WEAK SURFACE
TROUGH TO OUR SOUTH. DESPITE THE TIGHTER GRADIENT...CONDITIONS ARE
EXPECTED TO REMAIN BELOW HEADLINE CRITERIA. COVERAGE OF SHOWERS AND
THUNDERSTORMS WILL BE ENHANCED THE NEXT SEVERAL DAYS.

&&

.FIRE WEATHER...TYPICAL SUMMER CONDITIONS WILL CONTINUE FOR THE NEXT
SEVERAL DAYS. ABUNDANT LOW LEVEL MOISTURE AND DECENT COVERAGE OF
AFTERNOON AND EVENING THUNDERSTORMS WILL PREVENT RELATIVE HUMIDITY
VALUES FROM REACHING CRITICAL LEVELS. NO SIGNIFICANT FIRE WEATHER
CONCERNS ARE ANTICIPATED THROUGH AT LEAST THE MIDDLE OF THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  77  91  76  90 /  30  50  30  60
FMY  74  90  74  92 /  30  60  30  60
GIF  74  93  74  93 /  30  50  30  50
SRQ  75  91  75  90 /  30  50  30  60
BKV  72  92  72  93 /  30  50  30  60
SPG  79  91  78  90 /  30  50  30  50

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.

&&

SYNOPSIS/SHORT TERM/MARINE/FIRE WEATHER...MROCZKA
LONG TERM...RUDE
AVIATION...CARLISLE
Hazardous weather outlook, Jul 9, 5:01 AM EDT, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
501 AM EDT MON JUL 9 2012

FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870-
873-876-092100-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE-
TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
501 AM EDT MON JUL 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
WIDELY SCATTERED TO SCATTERED THUNDERSTORMS WILL FORM EARLY THIS
AFTERNOON AND CONTINUE THROUGH THE EVENING. THE GREATEST
COVERAGE OF STORMS WILL BE IN THE NORTH...FROM HERNANDO COUNTY
NORTHWARD...AND IN THE FAR SOUTH...IN CHARLOTTE AND LEE COUNTIES.
LIGHT STEERING FLOW WILL RESULT IN SLOW AND ERRATIC STORM MOTION
WHICH WILL ALLOW LOCALLY HEAVY RAINFALL. IN ADDITION STRONG GUSTY
WINDS UP TO 40 MPH...SMALL HAIL...AND FREQUENT LIGHTNING WILL
ACCOMPANY THE STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

...THUNDERSTORM IMPACT...
SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE EXPECTED
EACH DAY. LOCALLY HEAVY RAINFALL...STRONG GUSTY WINDS...AND SMALL
HAIL WILL ACCOMPANY THE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

09/RKR

In the hours before

Local storm report, Jul 9, 1:14 PM EDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
114 PM EDT MON JUL 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     MARINE TSTM WIND 4 WNW CLEARWATER        27.98N 82.83W
07/09/2012  M49 MPH          PINELLAS           FL   C-MAN STATION

            43 KNOT WIND GUST MEASURED AT CLEARWATER BEACH COASTAL
            STATION.

&&

JILLSON
Special weather statement, Jul 9, 1:19 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
119 PM EDT MON JUL 9 2012

FLZ050-091800-
PINELLAS-
119 PM EDT MON JUL 9 2012

...STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN PINELLAS COUNTY...

AT 119 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS LOCATED NEAR PALM HARBOR...NEARLY STATIONARY...WILL
AFFECT TARPON SPRINGS...CRYSTAL BEACH...PALM HARBOR AND HONEYMOON
ISLAND...UNTIL 200 PM EDT.

GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. HAIL UP TO ONE HALF INCH IN
DIAMETER IS EXPECTED. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR
ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 2808 8285 2810 8282 2806 8279 2813 8279
      2815 8281 2816 8281 2816 8268 2802 8270
      2799 8283 2805 8283
TIME...MOT...LOC 1719Z 314DEG 1KT 2807 8276
Special weather statement, Jul 9, 2:39 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
239 PM EDT MON JUL 9 2012

FLZ043-048-049-091930-
SUMTER-HERNANDO-PASCO-
239 PM EDT MON JUL 9 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL
SUMTER...EASTERN HERNANDO AND NORTHEASTERN PASCO COUNTIES FOR A LINE
OF STRONG THUNDERSTORMS WITH STRONG WIND GUSTS VALID UNTIL 330 PM
EDT...

AT 239 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A
LINE OF STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM
CENTER HILL TO SAINT LEO...OR ALONG A LINE EXTENDING FROM BUSHNELL TO
DADE CITY...MOVING NORTHWEST AT 5 MPH WILL AFFECT TARRYTOWN...
LACOOCHEE...DADE CITY NORTH AND DADE CITY.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES.
HAIL UP TO PENNY SIZE MAY OCCUR. FREQUENT TO CONTINUOUS LIGHTNING IS
EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND
A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL
REDUCE VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON
ROADWAYS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR TO YOUR COUNTY
EMERGENCY MANAGEMENT OFFICE.

&&

LAT...LON 2867 8230 2866 8227 2874 8223 2877 8218
      2878 8219 2879 8217 2884 8218 2873 8195
      2864 8195 2824 8219 2837 8250
TIME...MOT...LOC 1839Z 117DEG 6KT 2867 8205 2836 8226
Local storm report, Jul 9, 2:55 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
255 PM EDT MON JUL 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 AM     WATER SPOUT      4 W LARGO               27.92N 82.85W
07/09/2012                   GMZ853             FL   BROADCAST MEDIA

            RECEIVED PHOTO OF NARROW WATERSPOUT OFFSHORE OF SAND KEY.

0238 PM     HAIL             2 N TOWN 'N' COUNTRY    28.04N 82.58W
07/09/2012  E0.88 INCH       HILLSBOROUGH       FL   BROADCAST MEDIA

            HAIL REPORTED NEAR LINEBAUGH AND SHELDON NEAR WESTCHASE.

&&

LEWIS

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 12:33 PM EDTSpecial Marine WarningTBW57 min
Jul 9, 1:19 PM EDTSpecial Weather StatementTBWPinellas41 min
Jul 9, 1:47 PM EDTSpecial Marine WarningTBW13 min
Jul 9, 2:39 PM EDTSpecial Weather StatementTBWSumter51 min
Jul 9, 4:53 PM EDTSpecial Weather StatementTBWDeSoto52 min
Jul 9, 5:28 PM EDTSpecial Weather StatementTBWSarasota47 min

Nearby

Severe Thunderstorm Warnings in Florida, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.